New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

allen-uk
Regular Member


Date Joined Jan 2006
Total Posts : 22
   Posted 6/19/2006 2:26 AM (GMT -7)   
Hello gang.

Not for me, this one, but for my partner, Maggie.

She's been on amiodorone for 11 years (atrial fibrillation), and recently the docs decided it wasn't doing anything for her, so they took her of it (about three weeks ago).

And wallop, she's hit depression in a big way. The last thing she wants to do is to start a different 'upper' drug with all the side-effects involved, so what I'm asking is:

Are withdrawal effects normal?

Do they last long?

Is there anything I (or she) can do, which doesn't involve a different drug?

Ta.

Allen.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 6/19/2006 3:55 AM (GMT -7)   
Hey allen,  I am not familiar with this medication.  But according to the NDR (nursing drug reference) depression isnt a side effect.  I suppose that continued long term use of it then just going off could cause these types of effects.  I dont really know of anything that could help.  Have you perhaps tried to ask the pharmacist about it?


 


Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 6/21/2006 8:21 AM (GMT -7)   
Hello Allen

I have no personal experience that I can share with you regarding this medicine, but I have heard it mentioned many times. I would be glad to be stopping this medicine. It is in a class of dangerous medicines. Probably some of the most dangerous of cardiac meds, the arrhythmia meds. I would much rather have an ICD than risk all of the side effects of this medicine. That is what many doctors, or the Electrophsyiologist recommend, I have read.

I just finished reading about amiodorone on a pharm site, and it stated this medicine is indicated for ventricular arrhythmias, and ventricular tachycardia.

I didn't find anything about depression upon discontinuation but we all know that after 11 years of taking any med, or placebo, stopping it could cause lots of things.

I sure hope that she can find relief soon. You can be a big help to her, as I am sure you know.

Best of health to you and your woman,

Rj
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 12:51 AM (GMT -7)
There are a total of 2,903,872 posts in 318,693 threads.
View Active Threads


Who's Online
This forum has 158103 registered members. Please welcome our newest member, NonI of two.
190 Guest(s), 2 Registered Member(s) are currently online.  Details
testuser1234, NotQuiteAntonio